MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES BRONCHOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES BRONCHOFIBERSCOPE
Model Number BF-P60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.During the site visit, the olympus representative recommends the use of the suction cleaning adapter with aspiration during manual cleaning.It was explained to both sterile processing department staff and operating room educator that the scopes not reprocessed per valid recommended steps should be removed from use until all validated steps can be properly completed.All documentation, including a copy of the field service request, was sent to or educator and to the endoscopy account manager via email.This report will be updated when new information becomes available or if the device will be returned for evaluation at a later time.
 
Event or Problem Description
It was reported that during an in-service it was observed that the user facility did not reprocess the bronchoscope based on the recommended reprocessing protocol, as the user facility did not have a suction cleaning adapter or suction source in their decontamination room to reprocess the bronchoscope.There was no adverse event reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information provided by the user facility.The operating educator at the user facility reported that the bronchoscope was not used on patient procedure after it has been reprocessed.There was no adverse event associated with the bronchoscope.The customer has ordered the suction cleaning adapter (maj-222) to resolve the reprocessing issue.There had been no malfunction reported on the bronchoscope.The bronchoscope is still operational but has not been used on patient since the olympus in-service has been conducted.
 
Additional Manufacturer Narrative
The following field has been updated.This supplemental report is being submitted to provide the results of the investigation.The investigation reviewed the device history record (dhr) and instructions for use (ifu).The device was confirmed to be shipped in accordance with the specifications via the dhr.The ifu (reprocessing manual) contains a detailed procedure of reprocessing and warns of the impact of an incorrect method of reprocessing.The ifu (operation manual) includes the following statement regarding reprocessing: ¿after using this instrument, reprocess and store it according to the instructions given in the endoscope¿s companion reprocessing manual.Using improperly or incompletely reprocessed or stored instruments may cause patient cross-contamination and/or infection.¿ per the ifu and confirmation during the in-service, user handling deviated from the ifu.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10616943
Report Number8010047-2020-07094
Device Sequence Number2793024
Product Code EOQ
UDI-Device Identifier04953170308123
UDI-Public04953170308123
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-P60
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/05/2020
11/19/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/14/2020
12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1